advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.

This includes any analysis, interpretation, or advice based on any diagnostic test

See the Veritas Health sites: Spine-health.com, Arthritis-health.com, Sports-health.com, Pain-health.com for medical articles and videos.
advertisement

Spoke to soon about Cymbalta

asignor908aasignor908 Posts: 338
edited 06/11/2012 - 8:57 AM in Chronic Pain
Hi all,
I am disapointed to report that I may have spoke to soon about how much netter I was. In the 3 weeks I've been taking Cymbalta numerous unpleasant side effects seem to have developed. Just to name a few, perfuse sweating,racing thoughts, insomnia, binge eating, obsesiveness, anger, and agression.

Don't get me wrong, I have good times during the day and I am definately more active at times, but wow, the price is high right now. I know it's early, but not sure I can make the whole trip to see if and when this problems subside.

Pain is still a constant of course and after several rounds of injections over months with very short term relief I sent my surgeon a fax asking for an appointment to discuss another surgery we had talked about before that has a 50% chance of improving my pain level.

I may just try going off Cymbalta and see if I fair better without these antidepressants which haven't worked well for me since I have had to be constantly on pain meds. I'll still have my klonopin daily and ativan for breakthrough anxiety, perhaps that will be enough.

Sorry I don't have better news to report, really had high hopes on this one and I'm sure my song is getting a little too familiar by now.

Take care all
Al
AL S
advertisement
1

Comments

  • I used Cymbalta for quite some time a few years ago. It seemed to work nicely then I started having problems with urine retention and worst of all the most horrific nightmares I have ever experienced. The nightmares were so bad that when I would wake up, I couldn't shake the images or emotions out.

    Hang in there, there are many options and sometimes we just have to work our way through them until we find the right one.

    "C"
  • Hi Al,

    You are still early in treatment and maybe the side effects will wan but in most cases a pill is a pill is a pill after a long time. :( I have been on cymbalta over the years and the insomnia is why I went off of it. I still deal with that anyway. I have also had some real nightmares but not sure if it was from that or my other meds at the time. I am just back on cymbalta again for about the same time as you and have yet to notice if it is the cymbalta or the meds and no work that is helping ever so slightly. I am just thankful that for the moment my pain is a little better again. I am still pre surgery to for now.

    Hope you see better days ahead.

    Gracie
  • advertisement
  • Al,

    Be careful coming off Cymbalta it is not easily done. You haven't been on it a very long time so maybe it will be easier for you to come down from. I used cymbalta for a very long time and like C had the night mares and then ended with urine retention so got off of it. Because I have known bladder issues, it is not a med the doctors will prescribe for me any longer. I forget if you have tried a nerve med like lyrica? Just keep working with the doctors there are other meds out there.
  • Absolutely helped with my moodswings/ depression It is supposed to make you a little drowsy so I take it at night but it does nohing to help get me drowsy and help me fall asleep and stay asleep
  • asignor908 said:
    I'm sure my song is getting a little too familiar by now.
    When it comes to our empathy and your need to share your feelings, your song will never be too familiar, 'cause we care about ya. I'm sorry the drug doesn't seem to agree with you, but as the others have said, maybe you should give it a little more time, and as someone else posted, there are other options if this ends up not working. In any event, you shouldn't abruptly discontinue it - that could create more problems (talk to your doctor if you feel you can't go on with it.) Hang in there. Love 'n >:D< >:D< >:D< , Ess
  • advertisement
  • I can relate, when I lay down and close my eyes it seems like my brain wants to keep going, racing sort of. I find that aggrivation as it makes getting to sleep harder. My doctor gave me ativan for anxiety and to calm my mind to help with that.

    Thanks
    Al
    AL S
  • Hi Gracie, thanks for the post. I have nightmares and flashbacks anyway as I am a disabled vet with PTSD pretty severe case of it too. I found it just seems to make my nightmares more vivid and more frequent.

    My biggest complaint is still the very uncomfortable sweats I get at the same time each day between 5 to 7 pm. I take my Cymbalta in the morning so not sure why this happens. I am so blessed, my psychiatrist is pure gold and I went today and I told her about a couple of post on Cymbalta saying that these folks had better luck with a smaller dose 2 x a day. So she ordered a new scrip for 20mgs 2x a day for me. I am so blessed because I don't have any co-pays on drugs and because I have a doc that cares.
    AL S
  • Thanks Tam, I am working with the doc, and as I said in the post above I am excited about the new dosage of 20mgs 2x a day instead of the higher dose in the morning. I really have hope it may help the 5-7pm daily sweat furnace I have had to deal with.

    God Bless my doctor and all of you guys.

    The people on this forum are really wonderful,

    Thanks

    Al
    AL S
  • Hi rascal,
    I am glad it is helping you, and as I said in the above post, it is helping me as well with my mood but like you not with pain.

    I will be changing my dosage from 1 larger dosage in the morning to 20mgs 2x a day and I think that may work better for me.

    Thanks

    Al
    AL S
  • Hi Ess,
    I agree with you, I was a little frustrated (but not depressed) about the side effects I am having. Not being depressed is huge for me because it was literally killing me for almost 3 long LONG years of very severe depression that I felt could not be helped. I had given up and was praying for God to take me. Mental pain is every bit as tough as physical pain.

    So I am going to stick with it on my new dosage which will change it from one pill in the morning to 2 20mgs capsules taken 1 in AM and the other at 5 to 6PM when I have been getting those horrible and painful sweat attacks. I have high hope.

    Thanks and take care

    Al
    AL S
advertisement
This discussion has been closed.
Sign In or Join Us to comment.